I thought the vet did an amazing job stitching it up! I'm not sure when this picture was taken but it couldn't have been more than a few days after the injury occurred. He was getting 30 cc penicillin 2x a day for 4 days. He was also given banamine for 2 days and then 1 gram of bute 2x a day up until the 21st. Everything was going okay until the 21st when I came out to check on him and just hang out with him for awhile. He was down in his stall and I could just tell from the look on his face that he wasn't okay. His bandage was really messed up so I tried to get him up so I could cut it off and rewrap it. He didn't want to get up and when I finally got him up he went right back down. He wasn't rolling or even looking at his sides but his stomach wasn't making any sounds so I gave him some banamine and he came out of it within a few minutes. So I started to unwrap his bandage only to find that his stitches had come undone. Unfortunately, my vet is out of town until Christmas Eve and we could not get ahold of him so I had to call another vet who came out and removed the stitches (originally supposed to come out on Christmas Eve). He washed it out with warm soapy water and he was very rough on the wound because he wanted to make it bleed. He instructed me to wash it out two times a day then spray EquitrX on it and put telfa pads on it with something called Thermazene then wrap it was rolled gauze and vet wrap.
That's what it looks like tonight. It's been 24 hours since the stitches came out. Most of the yellow stuff is the Thermazene. It's been really hard to get out and I know that washing it out is really painful for him. He's being so amazing though. He stands like a statue. I can actually put my finger down into the cut with the rag and get as some of the Thermazene out. But there comes a point that it hurts too much for him. There is no way I can be as rough as the vet was on it because I'm too afraid that the flap of skin will open up. I'm probably just being paranoid.
Has anyone ever used these products or been through a similar experience??